Alert archive / Hawaii / Wind Advisories in 2009

Wind Advisory 28, NWS Honolulu, HI

May 26, 2009Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at May 26, 2009, 7:30 AM HST for Hawaii County, Hawaii. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 26, 2009, 7:30 AM HST (17:30 UTC)
Expired
May 27, 2009, 3:43 AM HST
In force
20 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2009-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2009-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 261730
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
730 AM HST TUE MAY 26 2009

.STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ON THE BIG ISLAND SUMMITS
THROUGH TODAY.

HIZ028-270400-
/O.NEW.PHFO.WI.Y.0028.090526T1730Z-090527T0400Z/
BIG ISLAND SUMMITS-
730 AM HST TUE MAY 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 30 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED THROUGH TODAY ON THE BIG ISLAND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWHW70 PHFO 270153
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 PM HST TUE MAY 26 2009

.STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ON THE BIG ISLAND
SUMMITS THROUGH TONIGHT.

HIZ028-271500-
/O.EXT.PHFO.WI.Y.0028.000000T0000Z-090527T1600Z/
BIG ISLAND SUMMITS-
353 PM HST TUE MAY 26 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

WEST TO SOUTHWEST WINDS OF 30 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED THROUGH TONIGHT ON THE BIG ISLAND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


MORRISON
000 
WWHW70 PHFO 271343
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 AM HST WED MAY 27 2009

...SUMMIT WINDS DIMINISHING...

HIZ028-271445-
/O.CAN.PHFO.WI.Y.0028.000000T0000Z-090527T1600Z/
BIG ISLAND SUMMITS-
343 AM HST WED MAY 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MILES AN HOUR TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 26, 4:00 AM HST, 3 hours 30 minutes earlier.

Area forecast discussion, May 26, 4:00 AM HST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST TUE MAY 26 2009

.SYNOPSIS...
LIGHT AND VARIABLE WINDS ARE EXPECTED TO PERSIST INTO THURSDAY AS A
TROUGH REMAINS NEAR THE ISLANDS. THE TROUGH WILL ALLOW FOR AFTERNOON
AND EVENING SHOWERS. ADDITIONAL SHOWERS ARE POSSIBLE NEAR KAUAI AND
OAHU TONIGHT AND TOMORROW. LIGHT TRADES ARE EXPECTED TO MAKE A
RETURN DURING THE SECOND HALF OF THE WEEK.
&&

.DISCUSSION...
CLOUDS MOVED OVER OAHU JUST BEFORE MIDNIGHT...AND WILL LIKELY LINGER
INTO THE MORNING HOURS. THESE CLOUDS ARE MOVING OVER THE ISLAND FROM
THE SOUTHWEST. ANOTHER AREA OF CLOUDS HAS LINGERED OVER THE BIG
ISLAND...PARTICULARLY OVER THE SOUTHEAST FACING SLOPES. THESE CLOUDS
ARE BRINGING SHOWERS TO THE AREA. HAVE INCREASED THE POPS AND SKY
COVERAGE IN THESE AREAS AS A RESULT.

GOOD MODEL AGREEMENT WITH THE TROUGH NEAR THE ISLANDS INTO THURSDAY.
A LOW IS EXPECTED TO FORM TO THE NORTHEAST OF THE ISLANDS...ALONG
THE TROUGH TONIGHT. THE SOUTHERN PORTION OF AN ASSOCIATED FRONT
WILL PASS THROUGH THE AREA...BRINGING AN INCREASE IN MOISTURE...
PARTICULARLY NEAR KAUAI AND OAHU TONIGHT AND TOMORROW. BY THURSDAY
MORNING THE LOW WILL BE FAR ENOUGH WAY THAT ONLY THE EXTREME
SOUTHERN EDGE OF THE FRONT WILL BE NEAR THE ISLANDS. A RIDGE OF HIGH
PRESSURE IS THEN EXPECTED TO PUSH EAST...BRINGING LIGHT TRADE WINDS
BACK TO THE STATE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE
&&

Nearby

Wind Advisories in Hawaii, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.